Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 210, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2004, 5:51 PM CDT for Lincoln County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2004, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 21, 2004, 6:35 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:55 PM CDT | TSTM WND DMG | Brookhaven, MS | A FEW POWER LINES WERE BLOWN DOWN IN THE CITY. |
| Jun 21, 5:55 PM CDT | TSTM WND DMG | Brookhaven, MS | A FEW POWER LINES WERE BLOWN DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WUUS54 KJAN 212251 SVRJAN MSC085-212335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 550 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 635 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BOGUE CHITTO...OR ABOUT 4 MILES SOUTHEAST OF BROOKHAVEN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL LINCOLN COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3156 9061 3140 9061 3141 9028 3164 9030 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON JUN 21 2004 .SYNOPSIS...LATEST SATELLITE IMAGERY SHOWS A LINEAR MCS THAT EXTENDS FROM NORTHEASTERN TO SOUTHCENTRAL ARKANSAS. LAPS DATA SHOWS A VERY STRONG THETA-E RIDGE OF 356 K THAT EXTENDS FROM HATTIESBURG MS TO TEXARKANA. NEEDLESS TO SAY...THE L.I. VALUES AND SBCAPE VALUES ARE THROUGH THE ROOF AT -8 TO -9 DEGREES AND 4400 TO 4900 J/KG RESPECTIVELY (AT 1300 L) IN THESE AREAS RUC40 DATA SHOWS A WAVE OVER CENTRAL ARKANSAS THAT IS SERVING AS A FOCUS AND A TRIGGER FOR THE MCS ACTIVITY. ABOUT 25 TO 35 KTS OF DEEP LAYER SHEAR IS PRESENT WITH THE WAVE. && .AVIATION...AVIATION CONCERNS OVERNIGHT WILL BE IN THE DELTA AND ALSO NEAR MERIDIAN AND HATTIESBURG WHERE FOG FORMATION IS POSSIBLE. IN THE DELTA...THE FORMATION WILL LARGELY DEPEND ON WHETHER OR NOT AREAS SURROUNDING THE AIRFIELD RECEIVE SHOWER AND STORM ACTIVITY THIS EVENING. IF IT HAPPENS...WHICH IS PROBABLY A GOOD BET...THEN YES. IF NOT...NO. IN MERIDIAN THE CHANCES ARE BETTER...THE BL MOISTURE SHOULD REMAIN HIGH AND THE WINDS SHOULD BE LIGHT. SKIES SHOULD CLEAR...WHICH SHOULD ALLOW FOR GOOD RADIATIONAL COOLING DOWN TO THE DEW POINT. IN HATTIESBURG...FOG FORMATION CAN BE EXPECTED IF AREAS SURROUNDING THE AIRFIELD EXPERIENCE EVENING SHOWER AND STORM ACTIVITY. && .FIRE WEATHER...THE FIRE WEATHER CONCERNS WILL REMAIN FOR LIGHTNING FOR THE REMAINDER OF THE WORK WEEK. SUBSTANTIAL WETTING RAINS ARE LIKELY TOMORROW NIGHT AND ESPECIALLY ON WEDNESDAY ACROSS THE ENTIRE AREA. THEREFORE...THE ONLY REAL FIRE WEATHER CONCERN WILL BE FOR LIGHTNING. && .SHORT TERM...A LOT TO TALK ABOUT IN THE SHORT TERM...BUT THE MAIN CONCERN DEALS WITH HOW MUCH RAIN TO EXPECT TOMORROW NIGHT (LATE) AND ON WEDNESDAY. WILL GET TO THAT SHORTLY. FOR THIS EVENING AND TONIGHT...EXPECT CONVECTION TO FIRE UP SHORTLY IN THE DELTA. GIVEN THE VERY HIGH INSTABILITY AND MOISTURE AVAILABILITY...ALL THAT IS LACKING IS A TRIGGER TO KICK IT OFF. AN OUTFLOW BOUNDARY...FROM ANOTHER MCS OVER EASTERN OKLAHOMA...CAN BE SEEN APPROACHING FROM SOUTH CENTRAL ARKANSAS AND NORTHEASTERN LOUISIANA. THINKING THAT THIS WILL BE THE TRIGGER TO GET THINGS GOING. AT ANY RATE...GIVEN AN ANTICIPATE TRACK OF THE WAVE THROUGH TN AND NORTHERN MISSISSIPPI...THINKING THAT MOST OF THE CONVECTION WILL DIMINISH AROUND SUNSET. SKIES SHOULD CLEAR BY EARLY MORNING TUESDAY. TUESDAY SHOULD BEGIN AS A DRY AND SUNNY DAY WITH SOME SUBSIDENCE SUPPRESSING CONVECTION FOR THE FIRST TWO THIRDS OF THE DAY IN MOST AREAS. A STRONG SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP HOT AND HUMID AIR INTO THE AREA. WHILE ALL OF THIS IS GOING ON...A POTENT FRONTAL SYSTEM WILL BEGIN DROPPING SOUTHEAST AND INTO ARKANSAS SHOULD ARRIVE DURING THE LATE OVERNIGHT HOURS. RIGHT NOW...EXPECTING WITH VERY HEAVY SHOWERS TO GO ALONG WITH THE THUNDERSTORMS BEGINNING AFTER MIDNIGHT TUESDAY NIGHT IN THE DELTA...AND SLOWLY MOVING SOUTHEAST AND INTO EASTERN MISSISSIPPI BY WEDNESDAY AFTERNOON. GIVEN A WIDE SWATH OF PW VALUES THAT ARE EXPECTED TO BE BETWEEN 2.2 AND 2.45 INCHES...THINK THAT MOST AREAS CAN EXPECT 2 TO 4 INCHES OF RAIN OVER A 24 HOUR PERIOD WITH UP TO 6 INCHES POSSIBLE IN SOME ISOLATED LOCATIONS AS A STRONG WAVE MOVES EASTWARD THROUGH THE FRONT. THE SEVERE THUNDERSTORM CONCERNS WILL BE MAINLY LIMITED TO THE DELTA LATE TUESDAY NIGHT AS 6 KM SHEAR VALUES APPROACH 40 KNOTS. NORTHERN AREAS SHOULD DRY OUT SOME ON WEDNESDAY NIGHT AND THURSDAY AS THE FRONT PUSHES TO THE SOUTH AND STALLS ALONG THE COAST. UNFORTUNATELY...THE WIDESPREAD SHOWERS AND STORMS WILL CONTINUE SOUTH OF INTERSTATE 20 (AND ESPECIALLY SOUTH OF HIGHWAY 84). HOWEVER...RAINFALL AMOUNTS DURING THESE PERIODS SHOULD BE ALOT LESS AS THE AFOREMENTIONED WAVE MOVES OUT OF THE AREA AND IS REPLACED BY ANOTHER...MUCH WEAKER WAVE MOVING THROUGH THE FRONT. EXPECT THIS PATTERN OF SCATTERED TO NUMEROUS SHOWERS AND STORMS TO CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH SATURDAY AS THE FRONT REMAINS STALLED OVER THE AREA. NORTHERN AREAS...NORTH OF INTERSTATE 20 SHOULD SEE MAINLY ISOLATED TO LOW END THUNDERSTORM ACTIVITY THAT WILL BE MORE RELATED TO THE DAILY HEATING THAN RELATED TO THE FRONT. THEREFORE...THE MAINLY AFTERNOON AND EVENING CONVECTION SHOULD DIMINISH IN COVERAGE AROUND SUNSET EACH DAY. && .LONG TERM...THE GFS CONTINUES TO SLOW THE APPROACH OF THE NEXT SYSTEM FROM TEXAS. LAST NIGHTS 00Z GFS RUN IS ABOUT 6 HOURS SLOWER THAN THE PREVIOUS 00Z RUN. RIGHT NOW...IT APPEARS THAT THE SYSTEM SHOULD ARRIVE DURING THE PEAK HEATING ON SUNDAY AFTERNOON...WHICH SHOULD MAXIMIZE THE CONVECTIVE POTENTIAL. GIVEN ANTICIPATED STRONG INSTABILITY...MOISTURE...LIFT AND MODERATE SHEAR...THINK THAT THERE WILL BE ANOTHER SQUALL LINE WITH HEAVY RAIN...WHENEVER THIS SYSTEM DECIDES TO MOVE THROUGH. THE SHOWER ACTIVITY SHOULD CONTINUE INTO MONDAY AS THE SYSTEM MOVES THROUGH. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 90 70 86 / 20 40 90 70 MERIDIAN 70 90 70 86 / 20 40 80 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Jun 21, 3:21 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT MON JUN 21 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222021- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 321 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN PORTIONS OF THE OUTLOOK AREA THROUGH EARLY THIS EVENING...ESPECIALLY TO THE NORTHWEST OF A RAYVILLE TO GREENWOOD LINE. STRONG THUNDERSTORMS OVER THE ARKLATEX REGION MAY MOVE INTO THIS AREA BY THE EARLY EVENING...WITH WIND GUSTS OF 40 TO 50 MPH POSSIBLE. A FEW STRONG STORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING IN THE AREA SOUTH OF THE HIGHWAY 84 CORRIDOR. THUNDERSTORMS OVER SOUTHEAST LOUISIANA AND EXTREME SOUTHEAST MISSISSIPPI MAY DEVELOP NORTHWARD INTO THIS AREA. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... AN ACTIVE WEATHER PATTERN WITH STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL MAY DEVELOP BY TUESDAY NIGHT AND PERSIST INTO THURSDAY. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE LOWER MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD UPPER LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE UPPER MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL COMBINE WITH A SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY AT SOME POINT DURING DAYS 2 OR 3...ESPECIALLY OVER NORTHERN AREAS. OTHERWISE...ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 14 min |
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Jun 21, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.